MAUDE Adverse Event Report: RICHARD WOLF GMBH PRINCESS; INNER SHEATH RESECTOSCOPE 19FR

RICHARD WOLF GMBH PRINCESS; INNER SHEATH RESECTOSCOPE 19FR
Model Number 8653018
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plastic tip of the inner sheath, type 8653.018, broke off during procedure (holmium laser enucleation of the prostate (holep)).The broken pieces were successfully retrieved.
 
Additional Manufacturer Narrative
There is no report of injury to the patient or other personnel.However, the reported issue caused a minimal delay in the procedure while surgeon was looking for the missing piece.They were able to retrieve the piece.The delay did not put the patient at unacceptable risk.There was no additional treatment or procedure needed, and the scheduled procedure was completed.Over the past two years, richard wolf gmbh has reported cases of serious injury with a similar fault pattern.Based on the information available and the fact that this issue did not put the patient at risk, richard wolf gmbh consider this case to be a reportable malfunction.
 
Additional Manufacturer Narrative
Investigation results: the inner sheath resectoscope 19fr, model 8653.018 was investigated and the reported condition was confirmed.The ceramic tip has broken off just below the lip of the metal sheath tube.Probable root cause: the probable root cause was determined to be user error.The damage to the tip is consistent with a hard strike of excessive force against a solid surface.When a ceramic tip breaks below the metal lip, it often remains in place from the small bit of adhesive left on the broken part and does not fall off until used.Manufacturing analysis: the inner sheath resectoscope 19fr, model 8653.018, with lot number 1562945, was manufactured on november 14, 2023.The lot size is 20 units; no special approvals or nonconformities were noted.Historical data analysis: on 13th february 2024, 3 pieces were delivered to richard wolf medical instruments corp.(rwmic) as well on 21st march 2024, 14 pieces were delivered to rwmic.On 31st january 2025 fairview ummc riverside hospital received one inner sheath resectoscope.Since the delivery up to this day, no other complaints have been reported about this batch number.To date, there have been no other complaints regarding this batch number, either from fairview ummc riverside hospital or from other customers.Risk analysis: in general, chapter 8 of instruction for use (ifu) ga-d349 / en / us / v7.0 / 2023-07 / pk23-0191 instructs the user to perform a visual and functional inspection before and after each use.Furthermore, chapter 9 recommends that the user observe the following warning: the products have limited strength! applying excessive force will cause damage, impair function, and thereby endanger the patient.Do not use the products if they are damaged, incomplete, or have loose parts.Ensure that no missing parts remain inside the patient.Inspect the products immediately before and after each use for damage, loose parts, and completeness.Potential functional impairments can be easily identified if these instructions are followed.In our risk analysis d3 rev.V00, manufacturing, handling, and design-related hazards regarding functional impairment, as well as risks arising from a non-functional product, were considered in terms of the corresponding extent of damage and the assumed probability of occurrence and were assessed as an acceptable risk.

Brand Name
PRINCESS
Common Device Name
INNER SHEATH RESECTOSCOPE 19FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key24400834
Report Number9611102-2026-00005
Device Sequence Number9859062
Product Code FDC
UDI-Device Identifier04055207042861
UDI-Public04055207042861
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8653018
Device Catalogue Number8653.018
Device Lot Number1562945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown